Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 491, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 19, 2007, 6:49 PM MDT for Lea County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2007, 6:49 PM MDT (00:49 UTC)
- Expired
- Aug 19, 2007, 7:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 112 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 200049 SVRMAF NMC025-200130- /O.NEW.KMAF.SV.W.0491.070820T0049Z-070820T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 649 PM MDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 730 PM MDT * AT 645 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OIL CENTER...OR 17 MILES SOUTH OF HOBBS...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... EUNICE... OIL CENTER DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3230 10314 3235 10337 3255 10336 3259 10316 TIME...MOT...LOC 0049Z 345DEG 9KT 3248 10323 $$
2 follow-up statements
000 WWUS54 KMAF 200116 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 812 PM CDT SUN AUG 19 2007 NMC025-200130- /O.CON.KMAF.SV.W.0491.000000T0000Z-070820T0130Z/ LEA NM- 712 PM MDT SUN AUG 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR CENTRAL LEA COUNTY... AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS LOCATED 3 MILES WEST OF EUNICE. ANOTHER SEVERE THUNDERSTORM WAS 3 MILES NORTHEAST OF EUNICE. BOTH STORMS WERE MOVING SOUTH AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... EUNICE...STATE HIGHWAY 176 ADJACENT TO EUNICE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. LAT...LON 3230 10314 3235 10337 3255 10336 3259 10316 TIME...MOT...LOC 0112Z 345DEG 9KT 3242 10321 $$
000 WWUS54 KMAF 200129 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 829 PM CDT SUN AUG 19 2007 NMC025-200139- /O.EXP.KMAF.SV.W.0491.000000T0000Z-070820T0130Z/ LEA NM- 729 PM MDT SUN AUG 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEA COUNTY EXPIRES AT 730 PM MDT... AT 729 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3230 10314 3235 10337 3255 10336 3259 10316 TIME...MOT...LOC 0129Z 345DEG 9KT 3238 10320 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:14 PM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 19, 1:14 PM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT SUN AUG 19 2007 .SHORT TERM... A SHORTWAVE TROUGH WAS MOVING SOUTH/SOUTHWESTWARD OVER WEST TEXAS THIS AFTERNOON...WITH ANOTHER WAVE APPARENTLY TRANSLATING SOUTHWARD OVER EASTERN NEW MEXICO. BOTH WAVES WERE TRACKING AROUND THE EASTERN PERIPHERY OF AN UPPER RIDGE CENTERED ROUGHLY OVER FAR WEST TEXAS. CONVECTION WAS DEVELOPING OVER PORTIONS OF CULBERSON COUNTY...AND IN THE DAVIS MOUNTAINS IN THE VICINITY OF A LEE SURFACE TROUGH. EXPECT THIS TREND TO CONTINUE AS THE SAID SHORTWAVE TROUGHS CONTINUE THEIR SOUTH/SOUTHWESTWARD TREK OVER A MODERATELY UNSTABLE AIRMASS. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS TO 50 MPH...EVEN THOUGH SHEAR IS WEAK. LOCALLY HEAVY RAINFALL WILL ALSO LIKELY OCCUR WITH SOME OF THESE STORMS AS PWATS ARE BETWEEN 1 AND 1.5 INCHES. HAIL APPEARS TO BE LESS OF A THREAT AS THE FREEZING LEVEL WAS ROUGHLY 13 KFT AGL. SHOWERS AND THUNDERSTORMS SHOULD DECREASE WITH THE LOSS OF HEATING...BUT AN ISOLATED SHOWER OR STORM COULD REDEVELOP OVERNIGHT AS ADDITIONAL WAVES WILL MOVE OVER THE AREA LATE. WENT WITH A PERSISTENT MIN TEMPERATURE FORECAST AS THERE WILL BE SOME CLOUD COVER AROUND AND WINDS DO NOT LOOK LIKE THEY WILL BECOME LIGHT AND VARIABLE IN MANY LOCATIONS. .LONG TERM... CURRENT WATER VAPOR IMAGERY SHOWS A TUTT...TROPICAL UPPER TROPOSPHERIC TROUGH...LOCATED OVER THE CENTRAL GULF. THIS FEATURE IS PRESENTLY HEADED WESTWARD AND WILL PRESENT THE NEXT FORECAST CHALLENGE FOR OUR AREA LATER THIS WEEK. BOTH THE WRF AND THE GFS SUGGEST THAT THE TUTT WILL MOVE ACROSS OUR AREA LATE TUESDAY...BEFORE FINALLY WEAKENING OVER THE WESTERN PORTIONS OF THE CWA AND TRANSITIONING INTO MORE OF AN UPPER WEAKNESS EXTENDING ACROSS EASTERN NEW MEXICO INTO THE WESTERN PORTIONS OF THE MIDLAND COUNTY WARNING AREA THURSDAY AND FRIDAY. IN ADVANCE OF THIS FEATURE...WE SHOULD BE ON MORE OF THE SUBSIDENT SIDE. HOWEVER... BY EARLY WEDNESDAY...WE COULD BEGIN TO SOME INCREASE IN RAIN CHANCES ACROSS THE AREA. FOR NOW...THERE IS STILL SOME QUESTION AS TO WHETHER THE FEATURE WILL BE A SIGNIFICANT INFLUENCE ON OUR WEATHER... HOWEVER THE CURRENT SUBTLE INCREASE IN POPS FOR WEDNESDAY IS A GOOD START. MODELS CONTINUE TO DIFFER IN THE TRACK OF HURRICANE DEAN. THE GFS AND THE EUROPEAN MODEL TAKE DEAN ON A MUCH FARTHER SOUTH TRACK INTO MEXICO...WHILE THE WRF TRACK IS MUCH FARTHER NORTH TOWARDS DEEP SOUTH TEXAS. IT APPEARS THAT THESE TRACK PROGS ARE BEING INFLUENCED BY THE STRENGTH AND WESTWARD EXTENT OF THE SOUTHEAST U.S. UPPER RIDGE. AT THIS TIME...IT CONTINUES TO BE UNCERTAIN WHETHER ANY OF THE REMNANTS OF DEAN WILL MAKE IT INTO OUR AREA. THUS...HAVE OPTED TO KEEP POPS CLOSE TO CLIMATOLOGY FOR THURSDAY THROUGH SUNDAY. OVERALL...NO MAJOR CHANGES EXPECTED WITH THE CURRENT FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 94 73 93 / 0 10 10 10 CARLSBAD NM 69 98 72 99 / 20 10 10 10 DRYDEN TX 73 96 72 92 / 10 10 10 10 FORT STOCKTON TX 71 97 72 94 / 10 10 10 10 GUADALUPE PASS TX 70 95 70 93 / 20 20 20 10 HOBBS NM 67 97 71 95 / 10 10 10 10 MARFA TX 62 94 63 88 / 30 20 10 20 MIDLAND INTL AIRPORT TX 71 96 72 94 / 10 10 10 10 ODESSA TX 73 97 73 94 / 10 10 10 10 WINK TX 75 103 74 99 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/03
Hazardous weather outlook, Aug 19, 8:58 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 958 AM CDT SUN AUG 19 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201500- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 958 AM CDT SUN AUG 19 2007 /858 AM MDT SUN AUG 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST MAINLY OVER THE PLAINS THIS MORNING. HOWEVER...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...A FEW OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS TO 50 MPH AND LOCALLY HEAVY RAINFALL. MOST OF THESE STRONGER STORMS ARE EXPECTED TO DEVELOP IN AND NEAR THE DAVIS AND GLASS MOUNTAINS. THUNDERSTORM ACTIVITY SHOULD WANE WITH THE LOSS OF HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 19, 2:09 PM MDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 PM CDT SUN AUG 19 2007 TXZ074-081-192115- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 309 PM CDT SUN AUG 19 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF ALPINE ALONG STATE HIGHWAY 118. THE STORM WAS MOVING TO THE SOUTH AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH BRIEF VERY HEAVY RAINFALL.
Special weather statement, Aug 19, 3:02 PM MDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 PM CDT SUN AUG 19 2007 TXZ080-192200- MARFA PLATEAU- 402 PM CDT SUN AUG 19 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF MARFA ALONG FARM TO MARKET ROAD 169...MOVING SOUTHWEST AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH BRIEF VERY HEAVY RAINFALL.
Special weather statement, Aug 19, 5:01 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 601 PM CDT SUN AUG 19 2007 TXZ075-200000- PECOS- 601 PM CDT SUN AUG 19 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWEST PECOS COUNTY. TWO STRONG THUNDERSTORMS WERE LOCATED IN SOUTHWEST PECOS COUNTY AT 601 PM CDT...MOVING SOUTHWEST AT 5 MPH. ONE STORM WAS ALONG AND NEAR HIGHWAY 67 NEAR HOVEY. ANOTHER STRONG THUNDERSTORM WAS IN OPEN COUNTRY...15 MILES SOUTH OF BELDING BETWEEN HIGHWAY 67 AND UNITED STATES HIGHWAY 385. PEA SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION VERY HEAVY RAINFALL WILL OCCUR RESULTING IN PONDING OF WATER ON ROADWAYS AND AREAS OF HIGH WATER IN LOW WATER CROSSINGS. PEOPLE IN WEST CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.